Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

October 11, 20214 counties in Oklahoma

NWS Tulsa, OK issued this special weather statement at Oct 11, 2021, 2:02 AM CDT for 4 counties in Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2021, 2:02 AM CDT (07:02 UTC)
Expired
Oct 11, 2021, 2:45 AM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
40

Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 16 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1436 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
1.9
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted.

020 
WWUS84 KTSA 110702
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
202 AM CDT Mon Oct 11 2021
 
OKZ054>056-060>062-067-070-110745-
Tulsa OK-Muskogee OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
Mayes OK-Wagoner OK-
202 AM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of Rogers, southeastern
Osage, western Mayes, Washington, southwestern Nowata, western
Wagoner, northwestern Muskogee and eastern Tulsa Counties through 245
AM CDT...

At 201 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 8 miles west of Skiatook to 2 miles southeast of
Tulsa to 5 miles west of Haskell. Movement was northeast at 45 mph.

HAZARD...Winds of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bartlesville...                   Claremore...
Nowata...                         Owasso...
Bixby...                          Coweta...
Skiatook...                       Catoosa...
Collinsville...                   Verdigris...
Dewey...                          Chouteau...
Haskell...                        Chelsea...
Inola...                          Sperry...
Oologah...                        Ramona...

This includes Interstate 44 between mile markers 225 and 262.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3662 9547 3611 9530 3578 9576 3580 9577
      3585 9577 3586 9580 3608 9591 3634 9620
      3690 9590
TIME...MOT...LOC 0701Z 211DEG 42KT 3635 9616 3610 9589 3579 9576 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 11, 12:21 AM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Oct 11, 12:21 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1221 AM CDT Mon Oct 11 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Line of strong/severe thunderstorms is currently entering
western AR, and will clear the region around 10Z. Wrap-around
convection over north central OK will swing through northeast
OK and northwest AR the remainder of the night, with all
precipitation eventually winding down toward 12Z. Expect
MVFR/IFR cigs/vsbys associated with heavier rain areas, with
MVFR cigs likely persisting into Monday morning before
scattering out.

&&

.PREV DISCUSSION... /Issued 849 PM CDT Sun Oct 10 2021/

..UPDATE...

..Severe weather threat continues this evening with localized
   flash flooding...

DISCUSSION...
Clusters of strong to severe thunderstorms with embedded bow
structures will move into northeast Oklahoma over the next few
hours. The low level wind fields have started to rapidly increase
and the threat for damaging winds, including a few tornadoes will
continue. 0-1 km shear is already 35 kts and is expected to
increase into the 40 to locally 50 kt range ahead of line.

Instability across southeast Oklahoma and northwest Arkansas will
also continue to slowly increase in conjunction with the low level
jet and therefore the damaging wind/tornado threat will likely
persist as the main convective line sweeps through the remainder
of the area.

In addition, slow moving storms with very heavy rainfall will also
continue with a localized flash flood threat across northeast Oklahoma.
A secondary cluster of strong to marginally severe storms will likely
redevelop across portions of northeast Oklahoma after midnight in
association with upper vort max. This could further aggravate
flooding concerns where the heavier rainfall occurs this evening.

Overall, current forecast on track with some minor changes to
thunderstorm timing expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  56  81  69 /  10   0  40  80
FSM   79  56  83  68 /  20   0  30  50
MLC   77  55  80  68 /   0   0  50  60
BVO   75  53  78  66 /  20   0  30  90
FYV   74  48  80  63 /  30   0  20  50
BYV   72  51  78  65 /  30   0  10  40
MKO   75  54  79  67 /   0   0  40  70
MIO   73  53  79  66 /  30   0  20  70
F10   78  54  80  67 /   0   0  50  70
HHW   77  58  80  68 /   0   0  60  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 4 AM CDT early this morning for
     OKZ054>067.

AR...None.
&&

AVIATION.....18
Hazardous weather outlook, Oct 10, 5:10 PM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
510 PM CDT Sun Oct 10 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
510 PM CDT Sun Oct 10 2021

...SIGNIFICANT SEVERE WEATHER EXPECTED THIS EVENING INTO TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening through Tonight.

TORNADO.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 6 PM Northeast Oklahoma...After 8 PM Southeast
            Oklahoma...After Midnight Northwest Arkansas.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 6 PM Northeast Oklahoma...After 8 PM Southeast
			Oklahoma...After Midnight Northwest Arkansas.

	AREA AT GREATEST RISK...Eastern Oklahoma.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Significant severe weather is expected this evening into tonight
across eastern Oklahoma and northwest Arkansas with all modes of
severe weather possible. Thunderstorms will begin to increase in
coverage and intensity across northeast Oklahoma this evening and
northwest Arkansas after midnight tonight. Sufficient instability
coupled with very strong shear values along and ahead of a cold
front and dryline will help storms that initially begin as discrete
to develop into a squall line and persist well after dark. The
initial concern with isolated discrete cells will be large hail,
damaging winds and tornadoes. During the evening hours, storms will
become more linear and transition to more of a damaging wind threat.
However, strong low level shear values will aid in continuing a
tornado threat into the overnight hours, especially with the
potential for quick spin ups along the leading line. The greater
potential for severe storms looks to be along and either side of
Interstate 44 southward along the US 75 corridor. Precipitation will
begin to taper off from west to east late tonight.

Periods of heavy rainfall will be likely across portions of
northeast Oklahoma as ample amounts of low level moisture stream
into the region ahead of the cold front. Intense rain rates combined
with the potential for training storms in northeast Oklahoma will
allow for widespread 1 to 2 inches of rain with locally higher
amounts between 4 and 5 inches possible through tonight. A flash
flood watch is in effect for areas along and north of Interstate 44
through late tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY...Severe Thunderstorm...High Wind and Heavy Rain Potential.
WEDNESDAY AND THURSDAY...Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...

A few showers and thunderstorms will be possible Monday morning
across parts of far northeast Oklahoma and Northwest Arkansas.
Precipitation should exit by late morning Monday as the low pressure
system lifts off to the northeast. Behind the cold front and storm
system, breezy west to northwesterly winds will be possible, though
should weaken during the afternoon as the low pushes further
northeast.

Additional shower and thunderstorm chances return Tuesday and
Wednesday as a frontal boundary lifts back through the region and
another low pressure system moves out into the Plains. Severe
weather potential and heavy rainfall will again be possible with
the greater thunderstorm chances Tuesday night and Wednesday.
Shower and thunderstorm chances continue Thursday and Friday
before another cold front and the upper level low pressure finally
move through and exit the region.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Forecast updates should be closely monitored through the evening
as severe storm timing and locations are refined with latest data.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Oct 11, 12:20 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1220 AM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     TORNADO          7 SSW JAY               36.33N 94.83W
10/11/2021                   DELAWARE           OK   NWS EMPLOYEE

            RADAR CONFIRMED TORNADO SSW OF JAY.

&&

TDS
Special weather statement, Oct 11, 12:50 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1250 AM CDT Mon Oct 11 2021

ARZ001-OKZ063-110645-
Benton AR-Delaware OK-
1250 AM CDT Mon Oct 11 2021

...A strong thunderstorm will impact portions of northwestern Benton
and southeastern Delaware Counties through 145 AM CDT...

At 1250 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Colcord, moving northeast at 40 mph.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Bella Vista...                    Gentry...
Gravette...                       Decatur...
West Siloam Springs...            Colcord...
Maysville...                      Hiwasse...
Dodge...                          Cherokee City...
Natural Falls State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CDT for northwestern
Arkansas...and northeastern Oklahoma.

&&

LAT...LON 3650 9462 3650 9423 3616 9461 3616 9478
      3657 9463 3657 9462
TIME...MOT...LOC 0550Z 215DEG 34KT 3620 9468

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Oct 11, 1:18 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
118 AM CDT Mon Oct 11 2021

OKZ054-059-064-110700-
Osage OK-Pawnee OK-Creek OK-
118 AM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of southeastern Osage,
northwestern Creek and southeastern Pawnee Counties through 200 AM
CDT...

At 117 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles west of Quay to near Drumright. Movement
was northeast at 50 mph.

HAZARD...Winds of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Hominy...                         Cleveland...
Drumright...                      Oilton...
Wynona...                         Jennings...
Westport...                       Osage...
Hallett...                        Blackburn...
Terlton...                        Maramec...
Skedee...                         Silver City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3673 9652 3644 9608 3597 9660 3599 9662
      3616 9662 3616 9680 3618 9682
TIME...MOT...LOC 0617Z 207DEG 49KT 3615 9676 3597 9659

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 11, 1:26 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
126 AM CDT Mon Oct 11 2021

OKZ054-059-060-064-066-110715-
Tulsa OK-Okmulgee OK-Osage OK-Pawnee OK-Creek OK-
126 AM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of southeastern Osage,
central Creek, southeastern Pawnee, northwestern Okmulgee and central
Tulsa Counties through 215 AM CDT...

At 126 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Drumright to 4 miles
northeast of Bristow to 4 miles south of Slick. Movement was north at
50 mph.

HAZARD...Winds of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Sapulpa...                        Jenks...
Glenpool...                       Skiatook...
Mannford...                       Kiefer...
Sperry...                         Mounds...
Kellyville...                     Westport...
Slick...                          Keystone State Park...
Walnut Creek State Park...        Jenks Riverside Airport...
Turley...                         Tulsa International Airport...
Gray...

This includes Interstate 44 between mile markers 193 and 228.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3646 9610 3637 9596 3607 9584 3568 9622
      3584 9635 3599 9658
TIME...MOT...LOC 0626Z 193DEG 55KT 3603 9653 3586 9632 3571 9625

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Oct 11, 1:39 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
139 AM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND GST     2 S SILVER CITY         36.06N 96.49W
10/11/2021  M57 MPH          CREEK              OK   MESONET

            OILTON MESONET REPORTED A GUST TO 57MPH.

&&

TDS
Special weather statement, Oct 11, 2:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
202 AM CDT Mon Oct 11 2021

OKZ054>056-060>062-067-070-110745-
Tulsa OK-Muskogee OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
Mayes OK-Wagoner OK-
202 AM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of Rogers, southeastern
Osage, western Mayes, Washington, southwestern Nowata, western
Wagoner, northwestern Muskogee and eastern Tulsa Counties through 245
AM CDT...

At 201 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 8 miles west of Skiatook to 2 miles southeast of
Tulsa to 5 miles west of Haskell. Movement was northeast at 45 mph.

HAZARD...Winds of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bartlesville...                   Claremore...
Nowata...                         Owasso...
Bixby...                          Coweta...
Skiatook...                       Catoosa...
Collinsville...                   Verdigris...
Dewey...                          Chouteau...
Haskell...                        Chelsea...
Inola...                          Sperry...
Oologah...                        Ramona...

This includes Interstate 44 between mile markers 225 and 262.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3662 9547 3611 9530 3578 9576 3580 9577
      3585 9577 3586 9580 3608 9591 3634 9620
      3690 9590
TIME...MOT...LOC 0701Z 211DEG 42KT 3635 9616 3610 9589 3579 9576

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 8:04 PM CDTFlash Flood WarningTSAOsage, Pawnee4 hr
Oct 10, 8:05 PM CDTSpecial Weather StatementTSAPawnee55 min
Oct 10, 8:21 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee54 min
Oct 10, 8:41 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACreek, Okfuskee64 min
Oct 10, 9:17 PM CDTSpecial Weather StatementTSAOsage58 min
Oct 10, 9:28 PM CDTTornado WarningTSACreek, Okfuskee24 min
Oct 10, 9:36 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACreek, McIntosh, Okfuskee, Okmulgee, Tulsa54 min
Oct 10, 9:55 PM CDTSpecial Weather StatementTSAOsage50 min
Oct 10, 10:01 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAMcIntosh, Pittsburg59 min
Oct 10, 10:05 PM CDTTornado WarningTSAOkmulgee, Tulsa, Wagoner25 min
Oct 10, 10:09 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Tulsa, Washington36 min
Oct 10, 10:19 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAMcIntosh, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner56 min
Oct 10, 10:21 PM CDTTornado WarningTSAMcIntosh, Pittsburg39 min
Oct 10, 10:29 PM CDTTornado WarningTSATulsa, Wagoner46 min
Oct 10, 10:41 PM CDTAreal Flood AdvisoryTSACherokee, Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee and 3 more3 hr
Oct 10, 10:41 PM CDTTornado WarningTSAMcIntosh, Muskogee, Okmulgee34 min
Oct 10, 10:43 PM CDTTornado WarningTSAWagoner32 min
Oct 10, 10:53 PM CDTSevere Thunderstorm WarningTSAChoctaw, Latimer, Pittsburg, Pushmataha67 min
Oct 10, 10:56 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACherokee, Delaware, McIntosh, Mayes, Muskogee, Rogers and 1 more64 min
Oct 10, 10:58 PM CDTTornado WarningTSAHaskell, McIntosh, Muskogee, Pittsburg47 min
Oct 10, 11:05 PM CDTTornado WarningTSAMayes, Rogers, Wagoner40 min
Oct 10, 11:33 PM CDTTornado WarningTSACherokee, Muskogee, Sequoyah42 min
Oct 10, 11:43 PM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pushmataha70 min
Oct 10, 11:48 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes110 min
Oct 10, 11:55 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Ottawa50 min
Oct 11, 12:07 AM CDTTornado WarningTSAAdair, Cherokee38 min
Oct 11, 12:09 AM CDTTornado WarningTSADelaware39 min
Oct 11, 1:18 AM CDTSpecial Weather StatementTSAOsage, Pawnee42 min
Oct 11, 1:26 AM CDTSpecial Weather StatementTSACreek, Tulsa49 min
Oct 11, 1:34 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee116 min
Oct 11, 1:37 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee33 min
Oct 11, 2:09 AM CDTSpecial Weather StatementTSAWashington51 min
Oct 11, 2:34 AM CDTSpecial Weather StatementTSACraig, Delaware, Mayes, Nowata, Ottawa56 min
Oct 11, 3:27 AM CDTSpecial Weather StatementTSAOttawa48 min
Oct 11, 12:50 AM CDTSpecial Weather StatementTSABenton55 min
Oct 11, 4:13 AM CDTSpecial Weather StatementTSAMadison47 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.